# SDR 2012FA0000266

- Difficulty date: March 27, 2012
- Submitted: May 4, 2012
- Operation: General aviation
- Aircraft: N876AN
- Make and model: Beech 58
- Aircraft serial: TH1683
- Engine: Cont IO550C
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3050
- Condition: Destroyed
- Location: Lt Magneto
- Part time: 343 hours
- Component: Magneto
- Component part number: 6310
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON LT ENGINE START-UP THE OIL PRESSURE WAS BELOW LIMITS AT 1000 RPM.  WHILE TROUBLESHOOTING LOW OIL PRESSURE, WE FOUND FOREIGN MATERIAL UNDER OIL PRESSURE ADJUST SEAT.  INVESTIGATING IT, FOUND THE LT MAGNETO HAD MOVED (ROTATED) POSITION.  UPON REMOVAL OF LT MAGNETO THE IMPULSE COUPLING WAS FOUND DESTROYED.  THE IMPULSE SHELL WAS GONE (HAD FALLEN INTO THE ENGINE).  RETAINING NUT, WASHER AND COTTER KEY WERE STILL INTACT.  IT IS HARD TO DETERMINE WHAT THE ACTUAL FAILURE WAS.  WE BELIEVE 1 OF THE PAWLS MAY HAVE COME LOOSE.  THE PAWL ATTACH RIVET WAS STILL IN PLACE.  THE MAGNETO DRIVE RETAINER AND BUSHINGS WERE ALSO DESTROYED WITH MOST OF THE PIECES HAVE FALLEN INTO THE ENGINE.  MAGNETO AND ENGINE WILL BE SENT FOR ANALYTICAL INSPECTION.
